Find Support

Taf/Mek: too many side effects

The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.

Taf/Mek: too many side effects

Posted By
Summer S.
11/7/2019 2:34pm
View other posts by
Activity
Replies: 4

Hi everybody,

It is my mom’s third week on the combo,

She has been suffering fever, nausea, vomiting, abdominal pain and coughing, eye redness and fatigue

I know each of these symptoms alone is trivial, but altogether are really giving her hard time, and she does not seem to be enjoying her daily life.

I wonder how many side effects are too many, and when it is right to take a medicine holiday?

Also, does any body have a similar experience? Does it get better with time?

The cumulative effect of the side effects do take a toll. I'd report any and all side effects to your mom's medical team. It does seem like a reduction in dosage would be in order based on what she's experiencing. My husband suffered through several bouts with extreme fevers/chills landing him in the hospital. It took trial and error before reaching the best dosage for him. He's been on 3/4 dose of Tafinlar since 2013..

Ann

Hi Ann,

Thank you so much for sharing your story with me, it is really encouraging. I hope Taf/Mek continues to do miracles for your husband

God bless both of you,
S.

I had about 7 side effects at the same time until after the combo then some went away. When I got the side effects I was extremely happy I looked at it like this. If my immune system is wrecking havoc on other parts of my body imagine what it is doing to the melanoma. I know they suck and I still worked a full time job but side effects is a small price to pay for living. After the combos some will go away.

Hello Hukill,

Am glad combo worked better for you, stay strong!
You are totally right, it is small price to pay, we will keep trying to stay strong like you do

Thank you for sharing and encouraging us ❤️
It really feels a lot less lonely being with you guys on this forum
Love
S.